Entrez PubMed Nucleotide Protein Genome Structure OMIM PMC Journals Books
 Search for
  Limits Preview/Index History Clipboard Details    
About Entrez
spacer gif
back to About Entrez
back to About Entrez

Text Version

Entrez PubMed
Help | FAQ

PubMed Services
Journals Database
MeSH Database
Single Citation Matcher
Batch Citation Matcher
Clinical Queries

Related Resources
Order Documents
NLM Gateway
Consumer Health
Clinical Alerts
PubMed Central

Privacy Policy


1: Pharmacopsychiatry. 2000 Jul;33(4):150-2. Related Articles, Links

Suicide attempt by pure citalopram overdose causing long-lasting severe sinus bradycardia, hypotension and syncopes: successful therapy with a temporary pacemaker.

Rothenhausler HB, Hoberl C, Ehrentrout S, Kapfhammer HP, Weber MM.

Department of Psychiatry, Ludwig-Maximilians-University of Munich, Germany.

In few cases, pure citalopram overdose at doses above 600 mg showed electro-cardiographic changes with prolonged QT intervals and sinus bradycardia gradually resolving within 12-24 hours after intoxication. We report on a 32-year-old patient with borderline personality disorder (BPD) who ingested a total of 800 mg citalopram to attempt suicide due to an interpersonal disappointment. She developed severe sinus bradycardia with a minimal pulse rate of 41/min within about 4 hours after intoxication lasting up to six days during intensive care unit (ICU) treatment. Further, hypotension and syncopes occurred. No QT interval prolongations were recorded. To our knowledge, this is the first case report of pure citalopram overdose-induced long-lasting sinus bradycardia associated with severe hypotension and intermittent syncopes that required therapy with a temporary pacemaker.

Publication Types:
  • Case Reports

PMID: 10958266 [PubMed - indexed for MEDLINE]